Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 25, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 29, 1997, 10:23 PM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 1997, 10:23 PM CDT (03:23 UTC)
- Expired
- Jun 30, 1997, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Alfalfa County, OK, Grant County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2990 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 300334
FFWOKC
OKC003-053-300630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CDT SUN JUN 29 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 130 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHWESTERN OKLAHOMA
NORTHERN AND CENTRAL ALFALFA AND CENTRAL AND SOUTHERN GRANT
INCLUDING THE FOLLOWING LOCATIONS
BURLINGTON...CHEROKEE...JEFFERSON...JET...LAMONT...NASH...
POND CREEK...AND THE GREAT SALT PLAINS LAKE
AT 1023 PM CDT RADAR CONTINUED TO INDICATE VERY HEAVY RAINS ACROSS
NORTHEAST WOODS...AND NORTHERN AND CENTRAL ALFALFA COUNTIES. RADAR
INDICATES THAT MORE THAN 4 INCHES OF RAIN HAS FALLEN OVER THE NORTHERN
THIRD OF ALFALFA COUNTY AND THE CENTRAL AND WESTERN PART OF GRANT COUNTY
THIS EVENING. HEAVY RAIN WILL CONTINUE THROUGH MIDNIGHT.
MANY ROADS ACROSS NORTHERN AND CENTRAL ALFALFA COUNTY ARE LIKELY
FLOODED. MOST CREEKS IN THESE AREAS HAVE LIKELY FLOODED AS WELL. LAND
ALONG THE SALT FORK OF THE ARKANSAS RIVER AND MEDICINE LODGE RIVER WILL
LIKELY BECOME COVERD WITH WATER.
THE HEAVIEST RAINS ARE JUST NOW BEGINING TO MOVE INTO THE COTTONWOOD
CANYON DRAINAGE TO THE SOUTHWEST OF CHEROKEE. THESE HEAVY RAINS WILL
LIKELY CAUSE FLOODING IN CHEROKEE.
AREAS ALONG POND CREEK AND OSAGE CREEK IN GRANT COUNTY WILL LIKELY
FLOOD. IF YOU LIVE IN JEFFERSON...YOU SHOULD PAY SPECIAL ATTENTION TO
THE RISES ALONG THESE CREEKS.
IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...
RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.
CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING
THREATENING RAINS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN
A SMALL ONE...ON FOOT. DO NOT DRIVE WHERE FLOOD WATERS ARE
FLOWING ACROSS ROADS.
LAT...LON 3659 9756 3671 9853 3699 9853 3680 9754
WRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:33 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 29, 9:33 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 928 PM CDT SUN JUN 29 1997 THE STORMS MOVING THROUGH THE THALIA AND VERNON AREAS WILL LIKELY BE THE LAST FOR THE EVENING. FORECAST WILL BE UPDATED TO REMOVE POPS IN THE WEST AND MAKE ADJUSTMENTS FOR THE PERSISTENT STORMS IN THE NORTH. .OKC... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 29, 8:33 PM CDT, 1 hour 50 minutes before
OKZ014-016-021-022-300205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVEICE NORMAN OKLAHOMA 833 PM CDT SUN JUN 29 1997 SEVERE THUNDERSTORM WATCH NUMBER 539 HAS BEEN CANCELLED FOR ROGER MILLS...CUSTER...BECKHAM...AND WASHITA COUNTIES IN WEST CENTRAL OKLAHOMA. THE WATCH REMAINS EFFECTIVE FOR HARON...GREER...JACKSON...AND KIOWA COUNTIES IN OKLAHOMA AND FOARD...HARDEMAN...AND KNOX COUNTIES IN NORTH TEXAS. WR
Local storm report, Jun 29, 9:00 PM CDT, 1 hour 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0900 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM 4 E BYRON OK 1.00 INCH HAIL
06/29/97 ALFALFA 60-70 MPH WIND GUST
POWER POLE BLOWN DOWN
MCCLURELocal storm report, Jun 29, 9:05 PM CDT, 1 hour 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0905 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0902 PM 7 N PERRY OK 1.00 INCH HAIL
06/29/97 NOBLE
MCCLURELocal storm report, Jun 29, 9:08 PM CDT, 1 hour 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0905 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0902 PM 7 N PERRY OK 1.00 INCH HAIL
06/29/97 NOBLE
MCCLURELocal storm report, Jun 29, 10:10 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1010 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 5 E BRAMAN OK WIND DAMAGE
06/29/97 KAY SEVERAL 6-8 INCH DIAMETER
TREE LIMBS DOWN.
WINDS ESTIMATED BETWEEN
70 AND 75 MPH.
0943 PM 1/2 S LAKE MCMURTRY OK 1.00 INCH HAIL
06/29/97 PAYNE/NOBLE COUNTY LINE
0950 PM 4 NW CAPRON OK 0.75 INCH HAIL
06/29/97 WOODS
1004 PM LAKE CARL BLACKWELL OK 60 MPH WIND GUST
06/29/97 PAYNE
MCCLURELocal storm report, Jun 29, 10:11 PM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1010 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 5 E BRAMAN OK WIND DAMAGE
06/29/97 KAY SEVERAL 6-8 INCH DIAMETER
TREE LIMBS DOWN.
WINDS ESTIMATED BETWEEN
70 AND 75 MPH.
0943 PM 1/2 S LAKE MCMURTRY OK 1.00 INCH HAIL
06/29/97 PAYNE/NOBLE COUNTY LINE
0950 PM 4 NW CAPRON OK 0.75 INCH HAIL
06/29/97 WOODS
1004 PM LAKE CARL BLACKWELL OK 60 MPH WIND GUST
06/29/97 PAYNE
MCCLUREThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 40 min |
| Jun 29, 7:13 PM CDT | Tornado Warning | OUN | Kay | 47 min |
| Jun 29, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Jun 29, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 50 min |
| Jun 29, 7:45 PM CDT | Tornado Warning | OUN | Noble | 45 min |
| Jun 29, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Jun 29, 8:06 PM CDT | Flash Flood Warning | OUN | Grant | 3 hr |
| Jun 29, 8:15 PM CDT | Flash Flood Warning | OUN | Alfalfa | 3 hr |
| Jun 29, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 47 min |
| Jun 29, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 29, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Noble, Payne | 48 min |
| Jun 29, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Jun 29, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 35 min |
| Jun 29, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 52 min |
| Jun 29, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 48 min |
| Jun 29, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 33 min |
| Jun 29, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 42 min |
| Jun 29, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 45 min |
| Jun 30, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 30 min |
| Jun 30, 1:23 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jun 30, 1:35 AM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 3 hr |
| Jun 30, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.